Alert archive / Florida / River Flood Warnings in 2012
River Flood Warning 28, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this river flood warning at Aug 21, 2012, 10:11 PM EDT for Sarasota County, Florida. It took effect at Aug 23, 2012, 2:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 21, 2012, 10:11 PM EDT (02:11 UTC)
- In effect from
- Aug 23, 2012, 2:00 PM EDT
- Expired
- Aug 22, 2012, 11:52 AM EDT
- In force
- Issued by
- NWS Tampa Bay, FL
- Flood severity
- Minor
County Sarasota County, FL
The radar
The Tampa radar (KTBW), 58 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Myakka River at Myakka River State Park (MKCF1). The gauge peaked at 6.78 ft at Aug 23, 2012, 9:00 AM EDT.
- Action stage
- 6.5 ft
- Minor stage
- 7 ft
- Moderate stage
- 8.5 ft
- Major stage
- 10.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02298830, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
679
WGUS42 KTBW 220211
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1011 PM EDT TUE AUG 21 2012
A RIVER FLOOD WARNING HAS BEEN ISSUED FOR CYPRESS CREEK AT
WORTHINGTON GARDENS...MANATEE RIVER NEAR MYAKKA HEAD...AND
MYAKKA RIVER AT MYAKKA RIVER STATE PARK.
THUNDERSTORMS WITH HEAVY RAINS HAVE INCREASED WATER LEVELS ON THE
MANATEE RIVER AND CYPRESS CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&
FLC101-221511-
/O.NEW.KTBW.FL.W.0026.120823T0000Z-000000T0000Z/
/WRGF1.1.ER.120823T0000Z.120827T0000Z.000000T0000Z.NO/
1011 PM EDT TUE AUG 21 2012
THE NATIONAL WEATHER SERVICE IN TAMPA FL HAS ISSUED A
* FLOOD WARNING FOR
THE CYPRESS CREEK AT WORTHINGTON GARDENS
* FROM WEDNESDAY EVENING UNTIL FURTHER NOTICE
* AT 9PM TUESDAY THE STAGE WAS...7.4 FEET
* MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 8.0 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO RISE TO
NEAR 10.6 FEET BY SUNDAY EVENING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* IMPACT...AT 11.0 FEET...FLOODING THREATENS TWO HOMES ON STATE ROAD 54
* IMPACT...AT 8.0 FEET...FLOODING BEGINS AT THE RECREATION AREA ON STATE ROAD
54
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 10.6 FEET ON SEP 30
1982.
$$
FLC081-221511-
/O.NEW.KTBW.FL.W.0027.120823T0540Z-120824T0600Z/
/MKHF1.1.ER.120823T0540Z.120823T1200Z.120824T0000Z.NO/
1011 PM EDT TUE AUG 21 2012
THE NATIONAL WEATHER SERVICE IN TAMPA FL HAS ISSUED A
* FLOOD WARNING FOR
THE MANATEE RIVER NEAR MYAKKA HEAD
* FROM LATE WEDNESDAY NIGHT UNTIL LATE THURSDAY NIGHT
* AT 9PM TUESDAY THE STAGE WAS...5.4 FEET
* MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 11.0 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY THURSDAY MORNING AND CONTINUE TO
RISE TO NEAR 12.0 FEET BY THURSDAY MORNING. THE RIVER IS FORECAST TO FALL
BELOW FLOOD STAGE BY THURSDAY EVENING.
* IMPACT...AT 11.0 FEET...PRIVATE ROAD AND BRIDGE 1 MILE DOWNSTREAM FLOOD.
AGRICULTURAL, RURAL KIBLER AREA BEGINS TO FLOOD
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 12.0 FEET ON SEP 19
1983.
$$
FLC115-221511-
/O.NEW.KTBW.FL.W.0028.120823T1800Z-120824T0600Z/
/MKCF1.1.ER.120823T1800Z.120823T1800Z.120824T0000Z.NO/
1011 PM EDT TUE AUG 21 2012
THE NATIONAL WEATHER SERVICE IN TAMPA FL HAS ISSUED A
* FLOOD WARNING FOR
THE MYAKKA RIVER AT MYAKKA RIVER STATE PARK
* FROM THURSDAY AFTERNOON UNTIL LATE THURSDAY NIGHT
* AT 9PM TUESDAY THE STAGE WAS...6.6 FEET
* MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 7.0 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY THURSDAY EARLY AFTERNOON AND CONTINUE TO
RISE TO NEAR 7.0 FEET BY THURSDAY EARLY AFTERNOON. THE RIVER IS FORECAST TO FALL
BELOW FLOOD STAGE BY THURSDAY EVENING.
* IMPACT...AT 7.0 FEET...TRAILS, PICNIC AREAS, AND PARKING LOTS FLOOD
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.0 FEET ON JAN 10
1998.
$$
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME WED THU FRI SAT SUN
CYPRESS CREEK
WORTHINGTON 8 7.4 TUE 09 PM 7.7 8.3 9.0 9.6 10.2
MANATEE
MYAKKA HEAD 11 5.4 TUE 09 PM 5.9 12.0 9.7 7.8 6.0
MYAKKA
MYAKKA RIVE 7 6.6 TUE 09 PM 6.7 6.9 6.9 6.7 6.61 follow-up statement
304
WGUS82 KTBW 221552
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1152 AM EDT WED AUG 22 2012
.A RIVER FLOOD WARNING IS CANCELED FOR THE MANATEE RIVER NEAR
MYAKKA HEAD...AND THE MYAKKA RIVER AT MYAKKA RIVER STATE PARK.
...FLOODING IS NOT EXPECTED AT THIS TIME. IF ADDITIONAL HEAVY
RAINS FALL IN THE BASIN...WATER LEVELS COULD RISE AGAIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&
FLC081-221622-
/O.CAN.KTBW.FL.W.0027.000000T0000Z-120824T0600Z/
/MKHF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1152 AM EDT WED AUG 22 2012
THE FLOOD WARNING IS CANCELLED FOR
THE MANATEE RIVER NEAR MYAKKA HEAD
* AT 11AM WEDNESDAY THE STAGE WAS 5.7 FEET
* FLOOD STAGE IS 11 FEET
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME THU FRI SAT SUN MON
MANATEE
MYAKKA HEAD 11 5.7 WED 11 AM 5.7 5.7 5.4 4.6 5.0
$$
FLC115-221622-
/O.CAN.KTBW.FL.W.0028.000000T0000Z-120824T0600Z/
/MKCF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1152 AM EDT WED AUG 22 2012
THE FLOOD WARNING IS CANCELLED FOR
THE MYAKKA RIVER AT MYAKKA RIVER STATE PARK
* AT 11AM WEDNESDAY THE STAGE WAS 6.7 FEET
* FLOOD STAGE IS 7 FEET
* IMPACT...AT 7 FEET...TRAILS, PICNIC AREAS, AND PARKING LOTS FLOOD
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.1 FEET ON AUG 2
2003.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME THU FRI SAT SUN MON
MYAKKA
MYAKKA RIVE 7 6.7 WED 11 AM 6.8 6.5 6.3 6.1 6.0
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Aug 21, 9:07 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 21, 9:07 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
907 PM EDT TUE AUG 21 2012
.UPDATE...FAIRLY WIDESPREAD RAINFALL OCCURRED TODAY AND IS STILL
ONGOING WITH THE HEAVIEST RAINS NOW FROM HILLSBOROUGH COUNTY SOUTH
TO CHARLOTTE AND LEE COUNTIES. SOME STRONG STORMS ARE MOVING
NORTHEAST ACROSS CHARLOTTE AND LEE COUNTIES AT THIS TIME...BUT
OTHERWISE IT IS MAINLY A RAIN EVENT.
THE AXIS OF MOISTURE HAS BEEN SLIPPING SLOWLY SOUTHWARD WITH RAIN
COMING TO AN END IN LEVY COUNTY FOR NOW. THIS TREND SHOULD
CONTINUE OVERNIGHT WITH RAINS ENDING OVER THE PENINSULA BEFORE
DAWN WHILE NEW SHOWERS DEVELOP OVER THE GULF. MODELS SHOW THE BEST
RAIN CHANCES FROM THE TAMPA BAY AREA NORTHWARD ON WEDNESDAY.
THE GRIDDED FORECAST AND POINT AND CLICKS ON THE WEB HAVE BEEN
UPDATED A FEW TIMES TO REFLECT CHANGES AS THEY OCCURRED. SOME
TWEAKS WILL BE MADE TO THE TEXT ZONE PRODUCTS...BUT NO SIGNIFICANT
CHANGES WERE MADE.
&&
.AVIATION...
SCATTERED CONVECTION AND AREAS OF STRATIFORM RAIN WILL CONTINUE TO
EFFECT TAF SITES THROUGH ABOUT 06Z CAUSING SOME MVFR/LOCAL IFR
CONDITIONS. SHOULD THEN SEE PRECIPITATION WIND DOWN BEFORE
REDEVELOPING AFTER 12Z WEDNESDAY WITH SCATTERED TO NUMEROUS STORMS
EFFECTING THE SITES DURING THE DAY. OUTSIDE OF CONVECTION GENERALLY
VFR CONDITIONS ARE ANTICIPATED.
&&
.MARINE...WINDS HAVE BEEN VARIABLE ACROSS THE WATERS BUT MOSTLY
BETWEEN SOUTHWEST AND NORTHWEST. THERE ARE SOME GUSTY WINDS WITH
THE HEAVIER SHOWERS SOUTH OF ENGLEWOOD...BUT OTHERWISE MAINLY LESS
THAN 15 KNOTS. SEAS WELL OFFSHORE HAVE CLIMBED TO 4 FEET WHICH
MEANS SOME 3 TO 4 FOOT SEAS MAY BE OCCURRING IN OUR OUTER WATERS.
OVERALL THE CURRENT MARINE FORECAST IS IN GOOD SHAPE AND WILL JUST
MAKE MINOR TWEAKS THIS EVENING.
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR CITRUS-HERNANDO-
HILLSBOROUGH-LEVY-PASCO-PINELLAS-POLK-SUMTER.
GULF WATERS...NONE.
&&
UPDATE/MARINE...JILLSON
AVIATION...CLOSEHazardous weather outlook, Aug 21, 5:01 AM EDT, 17 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 501 AM EDT TUE AUG 21 2012 FLZ039-042-043-048>052-055>057-060>062-065-212345- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- 501 AM EDT TUE AUG 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A TROUGH OF LOW PRESSURE OVER THE NORTHERN GULF COMBINED WITH ABUNDANT MOISTURE AND DAYTIME HEATING WILL SUPPORT NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS OVER ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA TODAY AND TONIGHT. SHOWERS AND STORMS WILL BEGIN TO DEVELOP OVER THE ADJACENT GULF WATERS AFTER SUNRISE THIS MORNING. THE SHOWERS AND STORMS ARE THEN EXPECTED TO INCREASE IN AREAL COVERAGE AS THEY MOVE ONSHORE THE FLORIDA WEST COAST THROUGH THE REMAINDER OF THE DAY. SOME OF THE STORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND HAIL. IN ADDITION SOME LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES WILL ACCOMPANY THE STORMS. ...FLOOD IMPACT... THE TROUGH OF LOW PRESSURE OVER NORTH FLORIDA WILL BE THE FOCUS FOR NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. DEEP TROPICAL MOISTURE OVER THE AREA WILL CREATE IDEAL CONDITIONS FOR VERY HEAVY RAIN. SLOW MOVING BANDS OF THUNDERSTORMS MAY ALLOW FOR TRAINING TO DEVELOP WHICH COULD PRODUCE LOCALLY EXCESSIVE RAINFALL WHICH MAY CAUSE FLOODING OF ROADS AND LOW LYING AREAS. RAINFALL TOTALS OF 3 TO 6 INCHES WILL BE POSSIBLE THROUGH WEDNESDAY WITH LOCALLY HIGHER AMOUNTS...ESPECIALLY OVER THE NATURE COAST WHERE A FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... A TROUGH OF LOW PRESSURE OVER NORTH FLORIDA WILL CONTINUE TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE NATURE COAST ON WEDNESDAY...WITH SCATTERED STORMS EXPECTED OVER THE REMAINDER OF THE REGION. A FEW STORMS MAY BE STRONG WITH DAMAGING WINDS...BUT THE MAIN THREAT WILL CONTINUE TO BE LOCALLY HEAVY RAINFALL. ...FLOOD IMPACT... POTENTIAL FOR FLOODING OF STREETS AND LOW LYING AREAS WILL CONTINUE ACROSS THE NATURE COAST ON WEDNESDAY AS DEEP TROPICAL MOISTURE WILL REMAIN OVER THE AREA WITH LOCALLY HEAVY RAIN POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. MCMICHAEL
In the hours before
Local storm report, Aug 21, 4:50 PM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
450 PM EDT TUE AUG 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL TEMPLE TERRACE 28.04N 82.38W
08/21/2012 E0.88 INCH HILLSBOROUGH FL TRAINED SPOTTER
NICKEL SIZED HAIL WAS REPORTED IN THE TEMPLE TERRACE
AREA.
&&
COLSONSpecial weather statement, Aug 21, 5:03 PM EDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
503 PM EDT TUE AUG 21 2012
FLZ050-051-212200-
HILLSBOROUGH-PINELLAS-
503 PM EDT TUE AUG 21 2012
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PINELLAS AND WESTERN
HILLSBOROUGH COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM TOWN N COUNTRY TO TREASURE
ISLAND...OR ALONG A LINE EXTENDING FROM TAMPA INTERNATIONAL AIRPORT
TO SAINT PETE BEACH...MOVING EAST AT 15 MPH...WILL AFFECT
WESTCHASE...SAINT PETE CLEARWATER AIRPORT...HIGHPOINT AND PINELLAS
PARK...UNTIL 600 PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 240 AND 266.
THIS INCLUDES INTERSTATE 4 BETWEEN EXITS 1 AND 14.
THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 6 AND 53.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2794 8272 2789 8258 2784 8258 2787 8254
2796 8256 2796 8266 2798 8262 2800 8268
2799 8269 2816 8257 2816 8216 2771 8225
2767 8270 2770 8255 2771 8262 2767 8274
2780 8281
TIME...MOT...LOC 2102Z 259DEG 11KT 2804 8258 2775 8275Special weather statement, Aug 21, 8:29 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 829 PM EDT TUE AUG 21 2012 FLZ062-065-220130- CHARLOTTE-LEE- 829 PM EDT TUE AUG 21 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN LEE AND SOUTH CENTRAL CHARLOTTE COUNTIES FOR STRONG THUNDERSTORMS WITH STRONG WIND GUSTS VALID UNTIL 930 PM EDT... AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS LOCATED NEAR NORTH FORT MYERS...MOVING EAST AT 15 MPH WILL AFFECT FORT MYERS...NORTH FORT MYERS...SUNCOAST ESTATES AND TICE. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES. FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS. && LAT...LON 2688 8167 2661 8160 2658 8197 2672 8205 TIME...MOT...LOC 0028Z 251DEG 12KT 2667 8192
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:29 PM EDT | Special Weather Statement | TBW | Lee | 61 min |
| Aug 21, 8:43 PM EDT | Areal Flood Advisory | TBW | Pinellas | 2 hr |
| Aug 21, 10:11 PM EDT | River Flood Warning | TBW | Pasco | 29 days |
| Aug 21, 10:11 PM EDT | River Flood Warning | TBW | Manatee | 14 hr |
| Aug 22, 10:57 AM EDT | Special Weather Statement | TBW | Citrus, Hernando, Levy, Pasco | 63 min |
| Aug 22, 11:05 AM EDT | Special Weather Statement | TBW | Citrus, Hernando, Levy, Pasco | 55 min |
| Aug 22, 11:59 AM EDT | Special Weather Statement | TBW | Hernando, Pasco, Pinellas, Sumter | 61 min |
| Aug 22, 5:55 PM EDT | River Flood Warning | TBW | Hillsborough | 3 days |
| Aug 22, 6:01 PM EDT | River Flood Warning | TBW | Manatee | 40 hr |
Nearby
River Flood Warnings in Florida, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.